MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BUTTON 18F; TUBE, GASTROINTESTINAL (AND ACCESSORIES)

BARD ACCESS SYSTEMS BUTTON 18F; TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 000282
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported that the patient had the 18fr, 1.7 cm tube- low profile gastronomy button.The patient¿s mother noted leaking through the ¿skin hole¿, but then noted the leak occurred through the ¿lid¿, even when closed.This was the initial button exchange.No patient injury reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak from the button replacement device was confirmed.The damage observed on the device, which allowed fluid to leak, appeared to be supplier/manufacturing related.One 18fr x 1.7cm button replacement device was returned for investigation.A functional test confirmed the alleged leak.The functional test at the manufacturing facility could not replicate the leak, which may indicate that the leak is affected by the position of the plug.A microscopic examination of the plug revealed damage from what appeared to be a combination of a tear and deformation, which created a fluid path and allowed fluid in the button stem to bypass the sealing features of the plug.The complaint sample was forwarded to the manufacturing facility for further review.The part is supplied from one bard facility to another bard facility.
 
Event or Problem Description

Brand Name
BUTTON 18F
Common Device Name
TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6393354
Report Number3006260740-2017-00222
Device Sequence Number10976182
Product Code KGC
UDI-Device Identifier10801741087858
UDI-Public(01)10801741087858
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number000282
Device Catalogue Number000282
Device Lot NumberHUZK0290
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2017
Event Location Home
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/20/2017
Initial Report FDA Received Date03/09/2017
Supplement Report FDA Received Date11/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1